Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 30, 2019, 3:02 PM EDT for Clermont County, Hamilton County, Warren County, Ohio. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2019, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 30, 2019, 5:09 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clermont County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 40 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:32 PM EDT | FLOOD | 4 E Blue Ash, OH | STREET FLOODING SEVERAL INCHES DEEP. |
| Jul 30, 3:32 PM EDT | FLOOD | 4 E Blue Ash, OH | STREET FLOODING SEVERAL INCHES DEEP REPORTED AT LOVELAND-MADEIRA ROAD AND HOPEWELL ROAD. |
| Jul 30, 3:43 PM EDT | HEAVY RAIN 2.26 | 3 Ssw Blue Ash, OH | 1-HR TOTAL FROM METROPOLITAN SEWER DISTRICT OF CINCINNATI GAUGE AT ROSSMOYNE DEER PARK. |
| Jul 30, 3:56 PM EDT | HEAVY RAIN 2.24 | Madeira, OH | TOTAL FROM 250 PM - 340 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WGUS51 KILN 301902 FFWILN OHC025-061-165-302200- /O.NEW.KILN.FF.W.0036.190730T1902Z-190730T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 302 PM EDT Tue Jul 30 2019 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... Northeastern Hamilton County in southwestern Ohio... Northwestern Clermont County in southwestern Ohio... South central Warren County in southwestern Ohio... * Until 600 PM EDT. * At 301 PM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area. Up to three inches of rain have already fallen. Heavy rain continues to fall with another two inches possible. Runoff from this excessive rainfall will cause flash flooding to occur. * Some locations that will experience flooding include... Cincinnati, Sharonville, Blue Ash, Loveland, Reading, Montgomery, Madeira, Deer Park, Sixteen Mile Stand, Rossmoyne, Remington, Concorde Hills, Brecon, The Village of Indian Hill, Silverton, Amberley, Evendale, Maineville, Dillonvale and Murdock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Keep children away from storm drains, culverts, creeks and streams. Water levels can rise rapidly and sweep children away. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3935 8415 3928 8412 3916 8442 3925 8443 $$ Coniglio
1 follow-up statement
741 WGUS71 KILN 302109 FFSILN Flash Flood Statement National Weather Service Wilmington OH 509 PM EDT Tue Jul 30 2019 OHC025-061-165-302119- /O.CAN.KILN.FF.W.0036.000000T0000Z-190730T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hamilton OH-Clermont OH-Warren OH- 509 PM EDT Tue Jul 30 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON...NORTHWESTERN CLERMONT AND SOUTH CENTRAL WARREN COUNTIES IS CANCELLED... The heavy rain has ended and flooding is no longer expected to pose a threat. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 3935 8415 3928 8412 3916 8442 3925 8443 $$ Coniglio
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:42 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 30, 1:42 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 142 PM EDT Tue Jul 30 2019 .SYNOPSIS... A cold front will move into the area late today and then slowly cross the region tonight and Wednesday before finally pushing off to the east on Wednesday night. High pressure will build into the Great Lakes for the end of the week into the weekend. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... Scattered shower activity with a general uptick in coverage expected this afternoon will see some thunderstorms, but only the stronger cells will be strong enough to lay out this thunder and heavier rainfall. Temperatures haven't been changed for today - within a degree or two of 80 - and this is not indicative of strong enough boundary layer heating to initiate any more than the scattered to isolated thunderstorms we are expecting, and right around the convective temperature of 81. Activity will markedly decrease this late day and evening as the upper forcing moves east and whatever heating is suspended with nightfall. && .SHORT TERM /MIDNIGHT THROUGH 6 PM WEDNESDAY/... Mid level trough across the region will not start to move out until Wednesday. Meanwhile at the surface, a cold front will enter the region from the west at the beginning of the period and take until near the end of the period before exiting out of the eastern counties. Precipitation should diminish through the evening. But additional showers and thunderstorms will develop on Wednesday, particularly in eastern counties. Temperatures will drop into the lower to mid 60s tonight with highs getting back into the lower 80s on Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A weather system will be exiting the region at the start of the long term time period. The potential for a few thunderstorms across the lower Scioto Valley will come to an end Wednesday night. Although an isolated shower or storm cannot be ruled out, expect generally dry conditions for the remainder of the long term time period. Made only minor adjustments to the blend for temperatures. High temperatures through the long term will mostly be in the 80s and low temperatures will be in the 60s. Increased cloud cover from the blend during the daytime hours as the blend tends to underestimate cu development. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... Scattered shower activity with isolated thunderstorms this afternoon will become a little more active with insolation and then trail off in the later afternoon and evening. Some clearing tonight may favor the development of some low stratus or at least some fog, particularly south of the Ohio River and in the eastern CWA. Showers and a possible thunderstorm may occur tomorrow afternoon but the coverage of any storms will be less than 10% and will be best amended into the forecast when and if they occur. MVFR vsbys and some possible lower cigs in fog will be possible at most locations towards daybreak given some lingering low level moisture and a good shot of colder air coming in to help stratify the boundary layer. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Franks SHORT TERM... LONG TERM...Novak AVIATION...Franks
Hazardous weather outlook, Jul 30, 8:42 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 842 AM EDT Tue Jul 30 2019 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-311245- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Highland- 842 AM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>100-OHZ079-081-082-088-311245- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike- Scioto- 842 AM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Localized heavy rain and flooding will be possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 2:00 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
200 PM EDT Tue Jul 30 2019
OHZ071-072-301830-
Warren OH-Clinton OH-
200 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND WEST CENTRAL
CLINTON COUNTIES UNTIL 230 PM EDT...
At 159 PM EDT, radar indicated a strong thunderstorm over Loveland,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Mason, Loveland, Blanchester, Morrow, Kings Island, South Lebanon,
Maineville, Butlerville, Murdock, State Route 123 at State Route 132,
Kings Mills, Middleboro, Landen, Dallasburg, Loveland Park, State
Route 350 at US Route 22 and Fort Ancient.
This includes I-71 in Ohio between mile markers 21 and 26.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3943 8400 3930 8397 3927 8420 3927 8426
3928 8426 3928 8427 3929 8426 3929 8431
3935 8432
TIME...MOT...LOC 1759Z 274DEG 12KT 3930 8427
ConiglioLocal storm report, Jul 30, 2:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT TUE JUL 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 3 NW INDIAN HILL 39.22N 84.37W
07/30/2019 E1.00 INCH HAMILTON OH PUBLIC
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:24 AM EDT | Areal Flood Advisory | ILN | Brown | 3 hr |
| Jul 30, 8:23 AM EDT | Flash Flood Warning | ILN | Brown | 114 min |
| Jul 30, 2:00 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| Jul 30, 2:15 PM EDT | Areal Flood Advisory | ILN | Warren | 3 hr |
| Jul 30, 2:32 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 3 hr |
| Jul 30, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 30, 3:22 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jul 30, 3:30 PM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Jul 30, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 27 min |
| Jul 30, 4:11 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 17 min |
| Jul 30, 4:24 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jul 30, 6:58 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.